Alert archive / California / Snow Advisories in 2007

Snow Advisory 10, NWS Eureka, CA

December 17, 2007

NWS Eureka, CA issued this snow advisory at Dec 17, 2007, 10:48 AM PST. It took effect at Dec 18, 2007, 12:00 AM PST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Dec 17, 2007, 10:48 AM PST (18:48 UTC)
In effect from
Dec 18, 2007, 12:00 AM PST
Expired
Dec 18, 2007, 9:30 AM PST
In force
10 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS46 KEKA 171848
WSWEKA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
1048 AM PST MON DEC 17 2007

CAZ004-180800-
/O.EXT.KEKA.WS.W.0001.071218T0400Z-071218T2100Z/
UPPER TRINITY RIVER-
1048 AM PST MON DEC 17 2007

...WINTER STORM WARNING NOW IN EFFECT FROM 8 PM THIS EVENING TO
1 PM PST TUESDAY ABOVE 3500 FEET...

THE WINTER STORM WARNING IS NOW IN EFFECT FROM 8 PM THIS EVENING
TO 1 PM PST TUESDAY.

A STRONG FRONT WILL BRING SIGNIFICANT SNOW TO THE REGION TONIGHT
INTO TUESDAY. 14 TO 16 INCHES OF SNOW ACCUMULATION IS EXPECTED
ABOVE 3500 FEET TONIGHT THROUGH TO 1 PM TUESDAY. LOCALLY LOWER
SNOW LEVELS ARE LIKELY...WTIH 2 TO 4 INCHES POSSIBLE DOWN 2500
FEET. WINDY CONDITIONS WILL ALSO ACCOMPANY THEFRONT...WITH
SUSTAINED WINDS OF 25 TO 40 MPH EXPECTED TO ACCOMPANY THE
SNOWFALL.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
EXPECTED. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

CAZ003-180800-
/O.UPG.KEKA.WS.A.0004.071218T0200Z-071219T0000Z/
/O.NEW.KEKA.SN.Y.0010.071218T0800Z-071218T2200Z/
NORTH COAST INTERIOR-
1048 AM PST MON DEC 17 2007

...SNOW ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 2 PM PST
TUESDAY ABOVE 3500 FEET...
...WINTER STORM WATCH NO LONGER IN EFFECT...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 2 PM PST
TUESDAY. 

WARM AIR AHEAD OF THE NEXT STRONG FRONT MOVING INTO TO THE REGION
WILL RAISE SNOW LEVELS FROM NEAR 3000 FEET THIS MORNING TO 4500
FEET THIS AFTERNOON. WIDESPREAD SHOWERS BEHIND THE DEPARTING FRONT
FROM LAST NIGHT MAY BRING ADDITIONAL LIGHT SNOWFALL ABOVE 3500
FEET DURING THE DAY TODAY WITH LITTLE ADDITIONAL ACCUMULATIONS. 

A STRONG FRONT WILL BRING MORE SNOW TO THE REGION TONIGHT INTO
TUESDAY. THIS FRONT WILL BRING ADDITIONAL ACCUMULATIONS OF 6 TO 8
INCHES WITH LOCALLY HIGHER AMOUNTS TO AROUND 15 INCHES IN THE
SISKIYOU MOUNTAINS. SNOW LEVELS WILL REMAIN BETWEEN 3500 TO 4000
FEET THROUGH TUESDAY AFTERNOON. STRONG GUSTY SOUTH WINDS OF 25 TO
35 MPH WITH GUSTS TO 50 MPH OVER THE HIGHEST TERRAIN WILL
ACCOMPANY THIS FRONT. BLOWING OR DRIFTING SNOW COULD LOWER
VISIBILITIES.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.


$$


ALM
2 follow-up statements
000 
WWUS46 KEKA 180744
WSWEKA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
1144 PM PST MON DEC 17 2007

CAZ004-182100-
/O.CON.KEKA.WS.W.0001.000000T0000Z-071218T2100Z/
UPPER TRINITY RIVER-
1144 PM PST MON DEC 17 2007

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 1 PM PST
TUESDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 1 PM PST TUESDAY. 

A STRONG FRONT WILL BRING CONTINUED SIGNIFICANT SNOWFALL TO THE
REGION THROUGH THE REST OF TONIGHT AND INTO MID AFTERNOON TUESDAY.
14 TO 16 INCHES OF SNOW ACCUMULATION IS EXPECTED ABOVE 3500 FEET
BY TUESDAY AFTERNOON. LOCALLY LOWER SNOW LEVELS ARE
LIKELY...WTIH 2 TO 4 INCHES POSSIBLE DOWN 2500 FEET. WINDY
CONDITIONS WILL ALSO ACCOMPANY THE FRONT...WITH SUSTAINED WINDS OF
25 TO 40 MPH ALONG THE HIGHER ELEVATIONS.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
EXPECTED. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

CAZ003-182200-
/O.CON.KEKA.SN.Y.0010.071218T0800Z-071218T2200Z/
NORTH COAST INTERIOR-
1144 PM PST MON DEC 17 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST TUESDAY...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST TUESDAY. 

A STRONG FRONT WILL CONTINUE TO BRING SNOW TO THE REGION TONIGHT
THROUGH MID AFTERNOON TUESDAY. THIS FRONT WILL BRING ADDITIONAL
ACCUMULATIONS OF 6 TO 8 INCHES WITH LOCALLY HIGHER AMOUNTS TO
AROUND 15 INCHES IN THE SISKIYOU MOUNTAINS. SNOW LEVELS WILL
REMAIN BETWEEN 3500 TO 4000 FEET THROUGH TUESDAY AFTERNOON. STRONG
GUSTY SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH OVER THE
HIGHEST TERRAIN WILL ACCOMPANY THIS FRONT. BLOWING OR DRIFTING
SNOW COULD LOWER VISIBILITIES.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

CILIBERTI
000 
WWUS46 KEKA 181730
WSWEKA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
930 AM PST TUE DEC 18 2007


CAZ004-181830-
/O.CAN.KEKA.WS.W.0001.000000T0000Z-071218T2100Z/
UPPER TRINITY RIVER-
930 AM PST TUE DEC 18 2007

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELED THE WINTER
STORM WARNING. 

WARM AIR AHEAD OF THE FRONTAL PASSAGE THIS MORNING HAS KEPT SNOW 
LEVELS ABOVE 4000 FEET. OCCASIONAL LIGHT SNOW SHOWERS WILL
CONTINUE THROUGH THE REMAINDER OF THE DAY WITH LITTLE OR NO
ACCUMULATION.

$$

CAZ003-181830-
/O.CAN.KEKA.SN.Y.0010.000000T0000Z-071218T2200Z/
NORTH COAST INTERIOR-
930 AM PST TUE DEC 18 2007

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELED THE SNOW
ADVISORY. 

WARM AIR AHEAD OF THE FRONTAL PASSAGE THIS MORNING HAS KEPT SNOW 
LEVELS ABOVE 4000 FEET. OCCASIONAL LIGHT RAIN AND SNOW SHOWERS
WILL CONTINUE THROUGH THE REMAINDER OF THE DAY WITH LITTLE OR NO
ACCUMULATION.


$$

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this snow advisory went out at Dec 17, 4:20 AM PST, 6 hours 28 minutes earlier.

Area forecast discussion, Dec 17, 4:20 AM PST, 6 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
420 AM PST MON DEC 17 2007

.SYNOPSIS...SCATTERED SHOWERS AND SNOW IN THE MOUNTAINS WILL
CONTINUE ACROSS NORTHWESTERN CALIFORNIA THROUGH THIS MORNING.
ANOTHER STORM WILL BRING STRONGER WINDS...AND ADDITIONAL RAIN
AND SNOW TONIGHT INTO TUESDAY. AN UNSETTLED WEATHER PATTERN
WILL CONTINUE THROUGH THE WEEK.

&&

.DISCUSSION...RADAR IMAGERY WAS SHOWING SCATTERED SHOWERS MOVING
ACROSS NW CA EARLY THIS MORNING. EXPECT THE PRECIP TO WIND DOWN
SOME THIS MORNING AS WARMING AND STABILITY INCREASES IN ADVANCE
OF THE NEXT SYSTEM. THE SOLUTIONS HAVE BEEN TRENDING FASTER WITH
THE NEXT SYSTEM AND PRECIP MAY INCREASE THIS AFTERNOON.

HAVE CONTINUED THE SNOW ADVISORY FOR ELEVATIONS ABOVE 3000-3500
FEET IN THE NORTH COAST INTERIOR AND UPPER TRINITY ZONES UNTIL
10 AM THIS MORNING. SURFACE OBS SHOW THE SNOW LEVEL TO BE AROUND
3000 FEET. SNOW HAS BEEN REPORTED BY THE MT SHASTA ASOS THROUGH
THE NIGHT. SPOTTERS IN NE TRINITY ALSO REPORTED AN INCH OR TWO
SINCE YESTERDAY AFTERNOON.

NEXT STORM SYSTEM WILL MOVE ACROSS THE REGION TONIGHT INTO TUESDAY.
WITH THE MAIN SURFACE LOW EXPECTED TO MOVE INTO THE OREGON COAST
TUESDAY MORNING...EXPECT A TIGHTER SURFACE GRADIENT OVER THE
REGION...AND STRONGER WINDS. AN ADVISORY FOR WINDS DOES NOT SEEM
NECESSARY AT THIS TIME. NAM12 DOES SHOW 50-70 KTS ON THE 850MB
SURFACE AND THERE PROBABLY WILL BE SOME LOCALIZED GUSTS OF 45-50
MPH ALONG THE COASTAL HEADLINES AND 60-70 MPH OVER THE RIDGES. THIS
SYSTEM WILL ALSO HAVE A BETTER MOISTURE SOURCE...AND EXPECT HIGHER
QPF AND SNOW AMOUNTS. WE COULD SEE 1-2 FEET OF SNOW ABOVE 3000 FEET
BY 10 AM IN TRINITY COUNTY. SOLUTIONS INDICATE SNOW LEVELS NEAR 4000
FEET ALONG THE COAST...BUT LOWER ACROSS EASTERN TRINITY. CONVERTED
THE WINTER STORM WATCH TO A WARNING ABOVE 3000 FEET FOR TRINITY
COUNTY ONLY. UNCERTAIN AS TO THE SNOW LEVELS IN THE NORTH COAST
INTERIOR ZONE AND WILL LEAVE THE WATCH AS IS. WINDS WILL PROBABLY
RAMP UP TO WARNING LEVELS OVER THE RIDGES OF HUMBOLDT AND DEL NORTE
COUNTIES TONIGHT. HOWEVER...A WARNING SHOULD NOT TO BE NEEDED...WITH
THE STRONGEST WINDS CONFINED MOSTLY TO THE UPPER ELEVATIONS AND
RIDGES.

GFS DOES HINT AT INSTABILITY AND POTENTIAL FOR HAIL...SNOW PELLETS
AND TSTMS WED NIGHT OR THU MORNING...BUT FOR NOW WILL LEAVE IT OUT
OF THE FORECAST.

COOL AND WET WEATHER PATTERN WILL CONTINUE THROUGH THE WEEK AS LONG
RANGE GUIDANCE FORECASTS THE CONTINUATION OF THE PROGRESSIVE WEATHER
PATTERN. THERE IS SOME RIDGING TOWARD THE END OF WEEK. GFS HOWEVER
SHOWS ZONAL FLOW DEVELOPING AND WET WEATHER RETURNING OVER THE
WEEKEND. DJB

&&

.AVIATION...SHOWERS WILL CONTINUE ACROSS THE NORTHERN PORTIONS OF
THE FORECAST AREA THROUGH TODAY IN THE WAKE OF A FRONTAL SYSTEM. FOR
COASTAL AIRPORTS VSBY WILL BE MOSTLY UNRESTRICTED AND CIGS GENERALLY
MVFR...ALTHOUGH SOME LOCAL LOWERING COULD OCCUR IN HEAVIER SHOWERS.
FOR THE UKIAH VALLEY FOG WILL SCATTER OUT LATER THIS MORNING LEAVING
VFR VSBY AND CIGS. ANOTHER COLD FRONT APPROACHING FROM THE NORTHWEST
WILL BRING RENEWED STRONG SOUTHERLY WINDS LATE TONIGHT ALONG WITH
RAIN...HEAVY AT TIMES AFTER 06Z...WITH LOCAL REDUCTIONS OF VSBY TO
MVFR CONDITIONS. CC

&&

.MARINE...A DANGEROUS BOATING WEEK AHEAD...WITH 2 MORE SOUTHERLY
GALES IN STORE FOR THE COASTAL WATERS LATE TONIGHT INTO TUESDAY AND
THEN AGAIN ON WEDNESDAY. HAZARDOUS SEAS WARNINGS WILL REMAIN POSTED
THROUGH TUESDAY AFTERNOON AND POSSIBLY THROUGH THE WORK WEEK AS
LARGE REINFORCING WESTERLY SWELL MOVES CONSISTENTLY THROUGH THE
WATERS. THIS COMBINED WITH VERY LARGE AND STEEP SOUTHERLY WIND WAVES
WILL PRODUCE A DANGEROUS SEA STATE. CC

&&

.EKA WATCHES/WARNINGS/ADVISORIES...

SNOW ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST TODAY FOR
HUMBOLDT...DEL NORTE AND TRINITY COUNTIES ABOVE 3000 FEET.

WINTER STORM WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
TUESDAY AFTERNOON FOR HUMBOLDT AND DEL NORTE COUNTIES 4000 FEET AND
ABOVE.

WINTER STORM WARNING NOW IN EFFECT FROM THIS EVENING THROUGH 10 AM
TUESDAY FOR TRINITY COUNTY 3000 FEET AND ABOVE.

FROM PT ST GEORGE TO CAPE MENDOCINO:
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT THROUGH LATE
TONIGHT...
...GALE WARNING IN EFFECT FROM THIS EVENING THROUGH TUESDAY
AFTERNOON...
...HAZARDOUS SEAS WARNING NOW IN EFFECT FROM LATE TONIGHT
THROUGH LATE TUESDAY NIGHT...

FROM CAPE MENDOCINO TO PT ARENA OUT TO 60 NM:
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT THROUGH
LATE TONIGHT...
...GALE WARNING IN EFFECT FROM THIS EVENING THROUGH TUESDAY
MORNING...
...HAZARDOUS SEAS WARNING NOW IN EFFECT FROM LATE TONIGHT
THROUGH LATE TUESDAY NIGHT...

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Dec 16, 3:40 PM PST, 19 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
340 PM PST SUN DEC 16 2007

CAZ003-004-171400-
NORTH COAST INTERIOR-UPPER TRINITY RIVER-
340 PM PST SUN DEC 16 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
CALIFORNIA.

.DAY ONE...TONIGHT

...SNOW ADVISORY IN EFFECT UNTIL 10 AM PST MONDAY ABOVE 3500
FEET...

SNOW LEVELS WILL LOWER TO 3500 FEET THIS EVENING. SNOW ACCUMULATIONS
OF 6 TO 8 INCHES ARE EXPECTED OVER THE HIGHER ELEVATIONS OF HUMBOLDT
AND TRINITY COUNTIES THROUGH MONDAY MORNING. SNOW ACCUMULATIONS UP
TO 10 INCHES ARE POSSIBLE OVER THE SISKIYOU MOUNTAINS OF DEL NORTE
COUNTY. PLEASE REFER TO SFOWSWEKA FOR DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

...WINTER STORM WATCH NOW IN EFFECT FROM MONDAY EVENING THROUGH
TUESDAY AFTERNOON ABOVE 3000 FEET...

ANOTHER STRONG FRONT WILL BRING EVEN MORE SNOW TO THE REGION MONDAY
NIGHT INTO TUESDAY. THIS FRONT WILL BRING ADDITIONAL ACCUMULATIONS
OF 8 TO 12 INCHES WITH LOCALLY HIGHER AMOUNTS. PLEASE REFER TO
SFOWSWEKA FOR DETAILS.

SPOTTERS ARE ENCOURAGED TO PHONE THE NATIONAL WEATHER SERVICE IN
EUREKA TO REPORT SIGNIFICANT WEATHER AND OBSERVED SNOW AMOUNTS.

MC

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 17, 4:45 AM PSTWinter Storm WarningEKA29 hr

Nearby

Snow Advisories in California, 2007Every snow advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.